MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, an expired bard/davol optifix at fixation device inadvertently implanted into the patient.There was no reported patient injury.The expiration date is located on multiple layers of the packaging.This event is confirmed as a use related error with no malfunction of the device.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in august, 2020.Should additional information be provided, a supplemental mdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
As reported during a laparoscopic inguinal hernia repair procedure, on (b)(6) 2021, the bard/davol optifix at fixation device was used.As reported it was discovered after implant that the device had a labeled expiration date of 28-jun-2021.It was reported that the surgeon decided not to remove it after weighing the risk/benefits.There was no reported patient injury.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12546185
Report Number1213643-2021-20344
Device Sequence Number4053747
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number0113330
Device Lot NumberHUEU0694
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2021
Initial Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR